| Model Number |
APB-2.5-4-3D-ES |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/15/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received information regarding an axium coil that detached prematurely.It was reported that the devices were prepared per the instructions for use (ifu).The coil detached prematurely while advancing through the microcatheter.The doctor noticed there was an issue and stopped advancing the coil.There was no harm or injury to the patient.
Event or Problem Description
The procedure was completed by removing the microcatheter and recatheterized the aneurysm.It was noted that they just tried to move the spring back inside the microcatheter a little and then realized it had detached.The coil was not implanted in the patient.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
H3: the axium prime coil was returned for analysis.The actuator interface was found securely attached to the coupler tube.The break indicator was found still intact.There were no evidence of detachment attempts at these locations.The pusher was found kinked throughout the pusher.The coin was found still against the lumen stop.The shield coil was found damaged.The already detached implant coil was found undamaged.The detach element was found undamaged.The detach element ball was found undamaged.The retainer ring was found undamaged.The release wire was extending out the retainer ring ~0.0045¿, which is still within specification (specification: 0.002¿-0.005¿).The inner diameter of the retainer ring was measured to be 0.0049¿, which is not within specification (specification: 0.00455¿ ± 0.00010¿).The detach element ball was measured to be ~0.0037¿, which is within specification (specification: 0.0038¿ ± 0.0001¿).No other anomalies were observed.Based on the analysis performed, the customer report of ¿premature detachment" was confirmed.It is likely out of specification retainer ring caused the detach element to slip out and detach the implant coil.There is an indication that the event is related to a potential manufacturing issue, and the device history record will be reviewed.The shield coil was found damaged, and the pusher was found kinked.Possible causes of the damages are patient vessel tortuosity, coil not retracted in a one-to-one motion with the implant pusher during repositioning, pushwire rotation or advancing/retracting the device against resistance.Customer reported devices were prepared per ifu.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.